Alert archive / Ohio / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 75, NWS Charleston, WV

July 8, 2014Gallia County, Lawrence County, Meigs County, Ohio; Jackson County, Mason County, Wirt County, West Virginia

NWS Charleston, WV issued this severe thunderstorm warning at Jul 8, 2014, 2:03 PM EDT for Gallia County, Lawrence County, Meigs County, Ohio; Jackson County, Mason County, Wirt County, West Virginia. It was in force for 42 min. 9 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 8, 2014, 2:03 PM EDT (18:03 UTC)
Expired
Jul 8, 2014, 2:45 PM EDT
In force
42 min
Issued by
NWS Charleston, WV
Area
Storm-based polygon

Counties Gallia County, OH, Lawrence County, OH, Meigs County, OH, Jackson County, WV, Mason County, WV, Wirt County, WV

The radar

The Charleston,WV radar (KRLX), 66 km from the middle of the area, began a volume at 18:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 8, 2:05 PM EDTTSTM WND DMGPomeroy, OHLARGE BRANCHES DOWN.
Jul 8, 2:10 PM EDTTSTM WND DMG2 W Gallipolis, OHA TREE DOWN ALONG MITCHELL RD. TIME ESTIMATED FROM RADAR.
Jul 8, 2:13 PM EDTTSTM WND DMGGallipolis, OHTREES DOWN ALONG STATE ROUTE 7 .
Jul 8, 2:15 PM EDTTSTM WND DMG1 Nne Point Pleasant, WVTREE DOWN ON STATE ROUTE 62. TIME ESTIMATED FROM RADAR.
Jul 8, 2:15 PM EDTTSTM WND DMG2 Ene Point Pleasant, WVTREE DOWN ALONG COUNTY ROUTE 15 AND 16. TIME ESTIMATED FROM RADAR.
Jul 8, 2:25 PM EDTTSTM WND DMG1 Ne Mount Alto, WVTREES DOWN IN COMMUNITY OF MILLWOOD. TIME ESTIMATED FROM RADAR.
Jul 8, 2:29 PM EDTTSTM WND DMGRavenswood, WVSEVERAL TREES DOWN IN TOWN. TIME ESTIMATED FROM RADAR.
Jul 8, 2:36 PM EDTTSTM WND DMGEvans, WVSEVERAL TREES DOWN IN TOWN. TIME ESTIMATED FROM RADAR.
Jul 8, 2:38 PM EDTTSTM WND DMGRipley, WVSEVERAL TREES DOWN IN TOWN. TIME ESTIMATED FROM RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 10 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 8, 1:04 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.1 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2014-07-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 288 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2014-07-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 141 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
288 J/kg
Mixed-layer CIN
-208 J/kg
Mixed-layer LCL
1072 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
141 m²/s²
0-3 km storm-relative helicity
133 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

575 
WUUS51 KRLX 081803
SVRRLX
OHC053-087-105-WVC035-053-105-081845-
/O.NEW.KRLX.SV.W.0075.140708T1803Z-140708T1845Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
203 PM EDT TUE JUL 8 2014

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN JACKSON COUNTY IN WEST VIRGINIA...
  THIS INCLUDES THE CITY OF RIPLEY...
  MASON COUNTY IN WEST VIRGINIA...
  THIS INCLUDES THE CITIES OF...POMEROY...POINT PLEASANT...
  SOUTHWESTERN WIRT COUNTY IN WEST VIRGINIA...
  GALLIA COUNTY IN SOUTHEAST OHIO...
  THIS INCLUDES THE CITY OF GALLIPOLIS...
  NORTH CENTRAL LAWRENCE COUNTY IN SOUTHEAST OHIO...
  SOUTHERN MEIGS COUNTY IN SOUTHEAST OHIO...
  THIS INCLUDES THE CITIES OF...RUTLAND...RACINE...

* UNTIL 245 PM EDT

* AT 158 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM RUTLAND TO 8 MILES WEST OF GALLIPOLIS TO 25 MILES SOUTHWEST OF
  GALLIPOLIS...OR ALONG A LINE EXTENDING FROM RUTLAND TO RIO GRANDE
  TO LAKE VESUVIUS...MOVING EAST AT 45 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  SANDYVILLE...RAVENSWOOD...NEW HAVEN AND MASON.

THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-77 BETWEEN MILE MARKERS
135 AND 156 IN WEST VIRGINIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
TUESDAY EVENING FOR SOUTHEAST OHIO AND CENTRAL WEST VIRGINIA.

PLEASE REPORT HAIL OR STRONG WIND TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

&&

LAT...LON 3907 8212 3901 8141 3867 8187 3865 8197
      3868 8263
TIME...MOT...LOC 1804Z 275DEG 38KT 3904 8201 3884 8226
          3867 8255

$$

30
2 follow-up statements
302 
WWUS51 KRLX 081826
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
226 PM EDT TUE JUL 8 2014

OHC087-081837-
/O.CAN.KRLX.SV.W.0075.000000T0000Z-140708T1845Z/
LAWRENCE OH-
226 PM EDT TUE JUL 8 2014

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL LAWRENCE COUNTY
IN SOUTHEAST OHIO IS CANCELLED...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
TUESDAY EVENING FOR SOUTHEAST OHIO AND CENTRAL WEST VIRGINIA.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3889 8228 3907 8201 3901 8141 3867 8187
      3865 8197 3868 8244
TIME...MOT...LOC 1827Z 275DEG 38KT 3902 8170 3882 8195
          3865 8224

$$

OHC053-105-WVC035-053-105-081845-
/O.CON.KRLX.SV.W.0075.000000T0000Z-140708T1845Z/
GALLIA OH-MEIGS OH-MASON WV-JACKSON WV-WIRT WV-
226 PM EDT TUE JUL 8 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM EDT
FOR SOUTHEASTERN MEIGS AND EASTERN GALLIA COUNTIES IN SOUTHEAST
OHIO...AND SOUTHWESTERN WIRT...NORTHERN JACKSON AND MASON COUNTIES IN
WEST VIRGINIA...

AT 222 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM PORTLAND TO 6 MILES NORTHWEST OF LEON TO 10 MILES
SOUTHWEST OF GALLOPOLIS FERRY...OR ALONG A LINE EXTENDING FROM FORKED
RUN STATE PARK TO 7 MILES EAST OF POINT PLEASANT TO 13 MILES
SOUTHWEST OF GALLIPOLIS...MOVING EAST AT 45 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MOUNT
ALTO...RAVENSWOOD...COTTAGEVILLE...SOUTHSIDE...EVANS...SANDYVILLE...
GRIMMS LANDING...RIPLEY AND PEEWEE

THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-77 BETWEEN MILE MARKERS
135 AND 156 IN WEST VIRGINIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
TUESDAY EVENING FOR SOUTHEAST OHIO AND CENTRAL WEST VIRGINIA.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

&&

LAT...LON 3889 8228 3907 8201 3901 8141 3867 8187
      3865 8197 3868 8244
TIME...MOT...LOC 1827Z 275DEG 38KT 3902 8170 3882 8195
          3865 8224

$$

12
716 
WWUS51 KRLX 081845
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
245 PM EDT TUE JUL 8 2014

OHC053-105-WVC035-053-105-081853-
/O.EXP.KRLX.SV.W.0075.000000T0000Z-140708T1845Z/
GALLIA OH-MEIGS OH-MASON WV-JACKSON WV-WIRT WV-
245 PM EDT TUE JUL 8 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MEIGS AND EASTERN
GALLIA COUNTIES IN SOUTHEAST OHIO...AND SOUTHWESTERN WIRT...NORTHERN 
JACKSON AND MASON COUNTIES IN WEST VIRGINIA EXPIRES AT 245 PM EDT...

THE STORM THAT PROMPTED THE WARNING WEAKENED BELOW SEVERE LIMITS AS 
IT WAS MOVING OUT OF THE WARNED AREA...AND NO LONGER POSES A SEVERE 
WEATHER THREAT.  THUS...THE SEVERE THUNDERSTORM WARNING HAS BEEN 
ALLOWED TO EXPIRE. HOWEVER GUSTY WINDS AND PEA SIZE HAIL ARE STILL 
POSSIBLE FROM IT OR OTHER STORMS IN THE AREA.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
TUESDAY EVENING FOR SOUTHEAST OHIO AND CENTRAL WEST VIRGINIA.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3889 8228 3907 8201 3901 8141 3867 8187
      3865 8197 3868 8244
TIME...MOT...LOC 1843Z 275DEG 38KT 3900 8148 3880 8173
          3864 8202

$$

12

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 1:57 PM EDT, 6 minutes earlier.

Area forecast discussion, Jul 8, 1:57 PM EDT, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
157 PM EDT TUE JUL 8 2014

.SYNOPSIS...
UNSETTLED WEATHER CONTINUES THROUGH EARLY WEDNESDAY AS A SERIES
OF SYSTEMS PUSH EAST. HIGH PRESSURE BRINGS DRIER AIR TO THE REGION
FOR THE END OF THE WEEK. ANOTHER SYSTEM OVER THE WEEKEND.

&&

.NEAR TERM /THROUGH TONIGHT/...
UPDATE...
SLOWED THE POPS WITH LIKELIES AFTER 17Z. MAIN PORTION OF THE
LEFTOVER MCS DRIFTED NORTHEAST AND MISSED OUR AREA FOR THE MOST
PART. WILL BE WAITING FOR CLOUDS TO DISSIPATE...AND THEN EXPECT
PERCOLATION THIS AFTERNOON.

PREVIOUS DISCUSSION...
CUT BACK POP CHCS FOR THE EARLY MORNING HOURS AS OVERNIGHT
CONVECTION DIED OFF RAPIDLY WITH THE LOSS OF DAYTIME HEATING. NEAR
TERM HI-RES MODELS RUC13 AND HRRR ARE IN FAIR AGREEMENT IN
TRANSITIONING ANOTHER CONVECTIVE BAND ACROSS THE FORECAST AREA
THIS AFTERNOON. MAIN FLY IN THE OINTMENT IS TRANSITION OF DYING
MCS OVER WESTERN ILLINOIS THAT SLIDING TO THE EAST-NORTHEAST AND
SHOULD ARRIVE IN CENTRAL OH BY AROUND 15Z. EXPECT MAINLY RESIDUAL
SHOWERS AT THIS TIME AND BOUNCED POPS BACK INTO CHC CATEGORY FOR
SE OH TO ACCOUNT FOR THIS FEATURE.

AFOREMENTIONED CONVECTIVE BAND MAY HAVE SOME TROUBLE DEVELOPING IN
POST MCS ENVIRONMENT THIS AFTERNOON...BUT ONCE IT GETS GOING...IT
SHOULD MAKE A LITTLE MORE HEADWAY INTO THE CWA AS COMPARED TO
PREVIOUS BAND FROM YESTERDAY.

LONGWAVE TROUGH OVER THE EASTERN US UNDERGOING AMPLIFICATION...
WITH 5H FALLS OVER RLX AREA..AND MID LEVEL FLOW BECOMING MORE
CYCLONIC. EXPECT A BETTER CHANCE FOR SVR STORMS TODAY UNDER A
MODERATELY UNSTABLE ATMOSPHERE AND BETTER SHEAR ENVIRONMENT. MAIN
THREAT WILL BE GUSTY WINDS WITH LINE OF STORMS...AND SOME BOWING
LINE SEGMENTS. STORMS WILL ALSO BE EFFICIENT PRECIP PRODUCERS WITH
PWATS RUNNING 1.5 TO 2.0 INCHES LATER THIS AFTERNOON. KEPT MENTION
OF LOCALLY HEAVY DOWNPOURS. WITH THE RECENT DRY CONDITIONS DO NOT
SEE WIDESPREAD WATER PROBLEMS. HOWEVER...HEAVY DOWNPOURS COULD
CAUSE LOCAL WATER PROBLEMS IF ANY REPETITIVE SHOWERS OCCUR.

USED A BLEND OF BIAS CORRECTED DATA WITH PREVIOUS OFFICIAL
FORECAST FOR TEMPS WHICH YIELDED A MINOR TWEAK TO THE TEMP FIELDS.

&&

.SHORT TERM /WEDNESDAY THROUGH FRIDAY/...
NAM/GFS/ECMWF/CMC MODELS IN AGREEMENT IN THEIR QPF FIELDS PUSHING
LAST RAIN SHOWERS OR THUNDERSTORMS TO THE EASTERN MOUNTAINS...
MAINLY ACROSS THE SOUTH EARLY WEDNESDAY MORNING. THIS PCPN
ACTIVITY IS ASSOCIATED WITH A SECOND COLD FRONT ENHANCED BY A H5
VORTICITY MAXIMA SINKING SOUTHEAST ACROSS THE AREA.

BUFKIT SOUNDINGS INDICATE VERY DRY AIR ALOFT BEHIND THIS FRONT.
YET ANOTHER H5 VORTICITY MAXIMA MOVES FROM THE NORTHWEST REACHING
OUR EXTREME SOUTHEAST COUNTIES WEDNESDAY AFTERNOON.
THEREFORE...DECIDED TO KEEP CHANCE POPS UNTIL THEN BEFORE ENDING
ALL BY 00Z THURSDAY.

TEMPERATURES WILL DEPEND ON THE DURATION OF CLOUD COVER
ESPECIALLY WEDNESDAY AND THURSDAY. GENERALLY STAYED IN THE MID 80S
LOWLANDS FOR WEDNESDAY...AND FEW DEGREES COOLER THURSDAY AS FLOW
TURNS NORTHWEST TO NORTH BY THE AFTERNOON AND EVENING HOURS.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
USED A BLEND OF THE GFS AND ECMWF FOR FRIDAY. THIS LEAVES THE AREA
UNDER A HIGH PRESSURE SYSTEM...BUT A BIT OF MOISTURE REMAINS IN THE
NORTHERN MOUNTAINS....SO CAN NOT RULE OUT A THUNDERSTORM.

FOR SATURDAY THROUGH MONDAY...SWITCHED TO A BLEND OF THE GFS/GEFS
ENSEMBLE MEAN AND ECMWF ENSEMBLE MEAN. THIS BRINGS A SYSTEM INTO THE
CENTRAL APPALACHIANS OVER THE WEEKEND...LINGERING INTO MONDAY.

&&

.AVIATION /17Z TUESDAY THROUGH SATURDAY/...
LINE OF CONVECTION HAS DEVELOPED QUICKLY AND WILL BE CROSSING THE
OHIO RIVER SOON. CKB...EKN...AND PKB ARE IN A SEVERE THUNDERSTORM
WATCH...PRIMARILY FOR WIND...BUT AS OF RIGHT NOW WITH THE
APPROACHING LINE...WINDS ALOFT ARE PARALLEL TO THE LINE AS IT
MOVES TO THE EAST. THIS WILL HAMPER THE WIND GUSTS SOMEWHAT...SO
WILL KEEP TAF GUSTS BELOW 40KTS.

TIMING THE LINE IS USUALLY TRICKY...AND THIS IS NO EXCEPTION.
TEMPOS WERE A NECESSITY TODAY BECAUSE OF THIS...BUT WORKED TO KEEP
THEM UNDER 2 HOURS.

MAY GET SOME REDEVELOPMENT LATER THIS AFTERNOON/EVENING...BUT THE
THREAT FOR ISOLATED SHOWERS AND STORMS WILL RETURN.

WINDS WILL GUST OUT OF THE SOUTHWEST TO 25KTS. THERE WILL BE A
FRONTAL PASSAGE IN THE NEXT TWO HOURS...BUT THE WIND SHIFT WILL BE
MINIMAL TO NONE...AND IT SHOULD NOT AFFECT VELOCITIES AS MUCH AS
THE LINE OF STORMS.

GETTING INTO TONIGHT BECOMES CHALLENGING AS WELL. LOCALES
RECEIVING RAIN...AS TYPICAL...WILL HAVE A BETTER SHOT AT
FOG...ALTHOUGH IT APPEARS THE WIND MAY TRY TO STAY ABOVE CALM.
THIS WILL MAKE FOG/MIST DEVELOPMENT QUESTIONABLE...BUT THE
SYNOPTIC WIND MAY BE TRUMPED BY MESO HIGH AIR FROM CONVECTION
EARLIER IN THE PERIOD.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z WEDNESDAY...

FORECAST CONFIDENCE: LOW TO MEDIUM.

ALTERNATE SCENARIOS: CONFIDENCE IS HIGH WITH THE CONVECTIVE
OCCURRENCES...JUST NOT THE TIMING AS MUCH. FOG/MIST TONIGHT IS
ALSO IN QUESTION.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       18   19   20   21   22   23   00   01   02   03   04   05
EDT 1HRLY       14   15   16   17   18   19   20   21   22   23   00   01
CRW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    M
HTS CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    M
BKW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
EKN CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    M
PKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
CKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H

AFTER 18Z WEDNESDAY...
LOCAL IFR IN SHOWERS AND THUNDERSTORMS THROUGH EARLY WEDNESDAY...
WITH LINGERING IFR CIGS POSSIBLE THROUGH LATE WEDNESDAY MORNING
PARTICULARLY ACROSS HIGHER TERRAIN.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...NONE.
OH...NONE.
KY...NONE.
VA...NONE.

&&

SYNOPSIS...KMC/ARJ
NEAR TERM...KMC/26
SHORT TERM...ARJ
LONG TERM...RPY
AVIATION...26
Hazardous weather outlook, Jul 8, 4:48 AM EDT, 9 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
448 AM EDT TUE JUL 8 2014

KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011-
013>020-024>040-046-047-090900-
GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE-
CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-
ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-
GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE-
NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH-
448 AM EDT TUE JUL 8 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND MUCH OF WEST
VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING. LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE WITH THE
STRONGER STORMS.

IN ADDITION...SLOW MOVING STORMS OR REPETITIVE SHOWERS OVER THE
SAME AREAS COULD PRODUCE WATER PROBLEMS THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

In the hours before

Special weather statement, Jul 8, 1:38 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
138 PM EDT TUE JUL 8 2014

OHZ075-083>087-WVZ007>009-081815-
ATHENS OH-GALLIA OH-JACKSON WV-JACKSON OH-LAWRENCE OH-MASON WV-
MEIGS OH-VINTON OH-WOOD WV-
138 PM EDT TUE JUL 8 2014

...SPECIAL WEATHER STATEMENT FOR SOUTHEASTERN VINTON...MEIGS...
NORTHERN LAWRENCE...SOUTHEASTERN JACKSON...GALLIA AND SOUTHERN ATHENS
COUNTIES IN SOUTHEAST OHIO...AND SOUTHWESTERN WOOD...NORTHWESTERN
JACKSON AND NORTHERN MASON COUNTIES IN WEST VIRGINIA UNTIL 215 PM
EDT...

AT 133 PM EDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE FROM 3
MILES SOUTHEAST OF ALBANY TO 7 MILES NORTHWEST OF RIO GRANDE TO 7
MILES EAST OF WHEELERSBURG...MOVING EAST AT 45 MPH.

WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STORMS. EXPECT INTENSE
LIGHTNING FROM THESE STORMS. DO NOT STAY IN THE OPEN NOR SEEK SHELTER
UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A
THUNDERSTORM APPROACHES.

THESE STORMS WILL BE NEAR KYGER AROUND 150 PM...LAKIN AROUND 200
PM...BELLEVILLE AROUND 210 PM AND LETART AROUND 220 PM.

YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3921 8227 3920 8157 3870 8196 3876 8267
      3884 8266 3885 8274

30
Local storm report, Jul 8, 1:57 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
157 PM EDT TUE JUL 08 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0153 PM     HEAVY RAIN       4 SW BARTLETT           39.37N  81.87W
07/08/2014  M0.63 INCH       ATHENS             OH   COCORAHS

            .63 INCHES OF RAIN RECEIVED IN 15 MINUTES. ESTIMATED
            WIND GUSTS OF 40-50 MPH WITH THE STRONGEST STORMS.

0153 PM     TSTM WND GST     4 SW BARTLETT           39.37N  81.87W
07/08/2014  E45 MPH          ATHENS             OH   COCORAHS

            .63 INCHES OF RAIN RECEIVED IN 15 MINUTES. ESTIMATED
            WIND GUSTS OF 40-50 MPH WITH THE STRONGEST STORMS.

&&

EVENT NUMBER RLX1401055
EVENT NUMBER RLX1401056

FB

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 8, 1:38 PM EDTSpecial Weather StatementRLXGallia, Meigs37 min
Jul 8, 2:30 PM EDTSevere Thunderstorm WarningRLXLawrence30 min
Jul 8, 3:08 PM EDTSevere Thunderstorm WarningRLXLawrence22 min
Jul 8, 2:37 PM EDTSpecial Weather StatementRLXDoddridge, Ritchie, Wirt, Wood38 min
Jul 8, 2:39 PM EDTSpecial Weather StatementRLXTyler36 min
Jul 8, 2:48 PM EDTSpecial Weather StatementRLXBraxton, Calhoun, Gilmer, Roane42 min
Jul 8, 3:01 PM EDTSpecial Weather StatementRLXCabell, Putnam44 min
Jul 8, 3:37 PM EDTSevere Thunderstorm WarningRLXBarbour, Braxton, Calhoun, Gilmer, Harrison, Lewis and 4 more38 min
Jul 8, 3:41 PM EDTSevere Thunderstorm WarningRLXBarbour, Harrison, Taylor34 min
Jul 8, 3:52 PM EDTSpecial Weather StatementRLXClay, Kanawha38 min
Jul 8, 4:18 PM EDTSevere Thunderstorm WarningRLXPocahontas, Randolph, Webster27 min
Jul 8, 4:23 PM EDTSpecial Weather StatementRLXFayette, Pocahontas, Webster67 min
Jul 8, 4:52 PM EDTSpecial Weather StatementRLXRandolph23 min
Jul 8, 6:23 PM EDTSpecial Weather StatementRLXWyoming37 min
Jul 8, 7:16 PM EDTSpecial Weather StatementRLXMcDowell14 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2014Severe Thunderstorm Warnings in West Virginia, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.